Adverse Events Following Immunisation under the National Vaccination Programme of The Netherlands Number VIII - Reports in 2001
Postavaccinale gebeurtenissen na vaccinaties van het Rijksvaccinatieprogramma. Deel VIII - Meldingen in 2001
26 May 2012, PDF |
91 pages |
Vermeer-de Bondt PE, Wesselo C, Dzaferagic A, PHaff TAJ
RIVM Report 000001007
Adverse events following immunisation (AEFIs) in the National Vaccination Programme of the Netherlands (RVP) have been monitored through an enhanced passive surveillance system by RIVM since 1962. From 1984 onwards evaluation was done in close collaboration with the Dutch Health Council. Reports are received mainly from child health care professionals, primarily by telephone through the vaccine information and advisory service. Further data are obtained, if necessary, from such sources as parents, general practitioners and paediatricians. After supplementation and verification of data, a (working) diagnosis is made and causality assessed. This annual report for 2001 presents an overview of all reported AEFIs with classification according to case definitions and causality. Trend analysis, reporting bias, background rates of specific events and possible pathophysiology of symptoms are discussed. From a total of nearly 2.5 million vaccinations 1331 AEFIs were reported, of which 17 (1.3%) were unclassifiable because of missing information. In 82% (1091) of the classifiable events a possible causal relationship with vaccination was established, and in 18% (223) the events were judged as coincidental. The increase in the number of notifications in 2001 (17% more than in 2000) is also discussed.